MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RW
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, the arterial thermistor on the oxygenator failed for it did not record temperature.As per the user facility, the cable was fine as they tested it on the venous thermistor port and it recorded the temperature.No known impact or consequence to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
Identification of evaluation codes 10, 11, 3331, 3259, 4307.Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The affected sample was returned for evaluation and found that the arterial thermistor to be non-functioning.A representative retention sample from the same product/lot number combination was tested and found to be functioning properly.The root cause of the issue has been determined to be a high insertion force during assembly of the thermistor into the oxygenator module coupled with exposure to extreme temperature fluctuations.A corrections and corrective actions are being implemented.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR WEST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9006542
Report Number1124841-2019-00254
Device Sequence Number2430391
Product Code DTZ
UDI-Device Identifier00699753450110
UDI-Public(01)00699753450110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number3CX*RX25RW
Device Catalogue NumberN/A
Device Lot NumberXD11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1